Edited April 2014 from facsimile transmission dated August 2010
Good morning Dr. I have now been on 50mg Prednisone since August 11, 2010 and I wanted to give you an update on my status. Well let me put this bluntly, Prednisone is awful! It took 3 days to start affecting me but I have no doubt I’m experiencing side effects. For a full week now I’ve had a low grade headache almost constantly. I am irritable and short tempered and finding it very difficult to deal with day to day events. I get hot flashes and sweats while doing chores but with no fever (checked temp during episode). In the last day or two I now seem to be experiencing discomfort in my chest as well; a similar tightness or general unpleasantness (almost burning like sensation) similar to my Sarcoidosis experience.
Overall, I feel best first thing in the morning. I’m rested and the headache is absent. But soon after taking the pill in the morning as the day progresses the symptoms all slowly wind their way back and by afternoon I’m a miserable mess. Furthermore, I can’t really say I’m noticing any improvement in my Sarcoidosis symptoms. Part of that may just be a result of not sensing pre-existing symptoms now with new symptoms overlapping them. That said, we went for a walk the other day and my hips showed no improvement. I’d also point out that the ongoing pain in my upper back (the one that shows up when sitting upright like when driving) seems to be becoming more persistent which was not anticipated. Oddly enough, I’ve lost 7 pounds in the past two weeks which seems contrary to potential worries with Prednisone. This loss seems to have stopped for now, but it was a little unnerving since it seems to happen for no apparent reason. I am sleeping decently and have not noticed any face puffiness.
I realize this is early in the Prednisone regime but still felt it worth mentioning considering all the additional crap that has now layered on top of my health woes. I hope this is nothing overly serious and will subside soon. I’m not sure I can continue to be this miserable and consider it to be helping. Any advice or concerns you wish to share would be greatly appreciated.